Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 66, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 8, 2014, 2:41 AM CDT for 4 counties in Iowa. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2014, 2:41 AM CDT (07:41 UTC)
- Expired
- May 8, 2014, 3:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, IA, Hancock County, IA, Humboldt County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 112 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 2:42 AM CDT | TSTM WND DMG | Eagle Grove, IA | LARGE TREE LIMB 2 FEET IN DIAMETER SNAPPED OFF AND FELL ON TWO CARS. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 523 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
250
WUUS53 KDMX 080741
SVRDMX
IAC069-081-091-197-080830-
/O.NEW.KDMX.SV.W.0066.140508T0741Z-140508T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
241 AM CDT THU MAY 8 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
SOUTHEASTERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
SOUTHWESTERN HANCOCK COUNTY IN NORTH CENTRAL IOWA...
WRIGHT COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 330 AM CDT
* AT 239 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EAGLE
GROVE...OR 11 MILES SOUTHEAST OF DAKOTA CITY...MOVING NORTHEAST AT
45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CLARION...EAGLE GROVE...BELMOND...BRITT...ELM LAKE...KANAWHA...
GOLDFIELD...RENWICK...THOR...ALEXANDER...ROWAN...GOODELL...GALT...
SPORTSMAN PARK...BELMOND MUNICIPAL AIRPORT...CLARION MUNICIPAL
AIRPORT AND EAGLE GROVE MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4311 9379 4278 9337 4256 9388 4256 9395
4257 9398 4264 9398 4264 9410 4265 9411
TIME...MOT...LOC 0739Z 227DEG 39KT 4265 9399
HAIL...1.00IN
WIND...60MPH
$$
MS MAY 142 follow-up statements
641
WWUS53 KDMX 080800
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
300 AM CDT THU MAY 8 2014
IAC091-080809-
/O.CAN.KDMX.SV.W.0066.000000T0000Z-140508T0830Z/
HUMBOLDT IA-
300 AM CDT THU MAY 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HUMBOLDT COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 4311 9379 4278 9337 4262 9376 4277 9398
4283 9398
TIME...MOT...LOC 0759Z 227DEG 39KT 4280 9377
$$
IAC069-081-197-080830-
/O.CON.KDMX.SV.W.0066.000000T0000Z-140508T0830Z/
FRANKLIN IA-HANCOCK IA-WRIGHT IA-
300 AM CDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR WEST CENTRAL FRANKLIN...SOUTHWESTERN HANCOCK AND WRIGHT
COUNTIES...
AT 259 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLARION...
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLARION...BELMOND...BRITT...ELM LAKE...KANAWHA...GOLDFIELD...
RENWICK...ALEXANDER...ROWAN...GOODELL...GALT...BELMOND MUNICIPAL
AIRPORT AND CLARION MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4311 9379 4278 9337 4262 9376 4277 9398
4283 9398
TIME...MOT...LOC 0759Z 227DEG 39KT 4280 9377
HAIL...1.00IN
WIND...60MPH
$$
MS MAR 14360
WWUS53 KDMX 080822
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
322 AM CDT THU MAY 8 2014
IAC069-081-197-080832-
/O.EXP.KDMX.SV.W.0066.000000T0000Z-140508T0830Z/
FRANKLIN IA-HANCOCK IA-WRIGHT IA-
322 AM CDT THU MAY 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL FRANKLIN...
SOUTHWESTERN HANCOCK AND WRIGHT COUNTIES WILL EXPIRE AT 330 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4311 9379 4278 9337 4262 9376 4277 9398
4283 9398
TIME...MOT...LOC 0820Z 227DEG 39KT 4280 9377
$$
MS MAY 14What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 11:25 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 7, 11:25 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1125 PM CDT WED MAY 7 2014 .UPDATE... ISSUED AT 834 PM CDT WED MAY 7 2014 CONVECTION BREAKING OUT ACROSS KS AND NEBRASKA MOVING INTO WESTERN IA NOW. HOPWRF AND HRRR BOTH SUGGEST THAT CONVECTION WILL MAINTAIN OVERNIGHT AS LLJ KICKS IN ACROSS THE REGION. HAVE UPDATED WESTERN AND NORTHERN AREAS TO INCLUDE CHANCE STORMS FOR THE REMAINDER OF THE NIGHT. A FEW OF THE STORMS MAY BE STRONG ACROSS OUR WEST THIS EVENING...WITH ISO SEVERE POSSIBLE. MAY LATER GO CAT POPS ACROSS THE CORRIDOR OF MOST LIKELY OCCURRENCE...WAITING TO SEE HOW LONG THEY HOLD TOGETHER GIVEN SOME REMAINING CAP ALOFT./REV && .SHORT TERM /TONIGHT/... ISSUED AT 352 PM CDT WED MAY 7 2014 WARM FRONT LIFTING THROUGH THE CWA AND CURRENTLY STRETCHING ACROSS THE NORTHERN FEW TIERS OF COUNTIES. FRONT SHOULD CONTINUE TO LIFT NORTHWARD INTO MINNESOTA BY EARLY/MID EVENING. NAM TRIES TO INITIATE SOME ISOLATED STORMS IN VICINITY OF THE FRONT AND NOSE OF THETA-E ADVECTION ALOFT. LATEST MESO PARAMETERS SUGGEST DECENT CAPE...HOWEVER SOUNDINGS AND SPC MESO PAGE HAVE DECENT CINH IN PLACE AS WELL. THEREFORE HAVE KEPT THE FORECAST DRY FOR NOW WITH BETTER CHANCES OF CONVECTION EXPECTED TOWARD MID/LATE EVENING FURTHER NORTH INTO MINNESOTA AS LLJ KICKS IN. FOCUS THEN SHIFTS TOWARD LATE TONIGHT...WITH MOISTURE TRANSPORT AND THETA-E ADVECTION NOSES INTO THE WESTERN CWA. THEREFORE HAVE SOME CHANCE/SLIGHT CHANCE POPS ACROSS THE WESTERN CWA TOWARD 06Z-09Z WITH A LINE OF STORMS EXPECTED TO MOVE IN FROM ERN NE/SE SD LATE TONIGHT. ACTIVITY COULD SPREAD EASTWARD ACROSS THE ENTIRE CWA TOWARD SUNRISE THURSDAY. WITH THE CWA IN THE WARM SECTOR TONIGHT...INCREASING CLOUD COVER AND DEWPOINTS REMAINING AROUND 60...OVERNIGHT TEMPS SHOULD BE QUITE MILD OVERNIGHT ONLY DROPPING INTO 60S ACROSS THE ENTIRE CWA. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... ISSUED AT 352 PM CDT WED MAY 7 2014 THE PATTERN WILL REMAIN ACTIVE INTO NEXT WEEK WITH SWLY UPPER LEVEL FLOW TO SOME DEGREE UNTIL LONG WAVE TROUGH PASSAGE EITHER AROUND MON OR TUE. THE PRIMARY CONCERN WILL OBVIOUSLY BE TOMORROW HOWEVER WITH SEVERE WEATHER POTENTIAL. PRECIP WILL MAINLY BE NORTH AND WEST OF IA AT ONSET OF PERIOD /12Z/ ASSOCIATED WITH SYNOPTIC SCALE FORCING BUT CONVECTION MAY BE BRUSHING PORTIONS OF NW IA AS WELL. LOBE OF WEAKER FORCING WILL THEN LIFT INTO IA 18Z-00Z COINCIDENT WITH UPPER LEVEL JET AND AT FIRST GLANCE THIS SHOULD HELP OUR CONVECTIVE POTENTIAL. THERMODYNAMIC VARIABLES ARE SOMEWHAT LESS CONDUCIVE HOWEVER. MLCIN VALUES REMAIN FAIRLY HIGH THROUGHOUT THE DAY AND DO DIMINISH SOMEWHAT LATER IN THE AFTERNOON ALONG AND AHEAD OF THE FRONT...BUT THIS IS ALSO THE SAME TIME THAT THE MLCAPE AXIS LIFTS NORTHWARD INTO MN. THUS THE WINDOW WITH FAVORABLE INSTABILITY PARAMETERS COUPLED WITH ADEQUATE LOW LEVEL CONVERGENCE MAY BE SOMEWHAT SMALL. THE THREAT OF SEVERE WEATHER IS CONDITIONAL AND CERTAINLY THERE WITH DEEP SHEAR PUSHING 50KTS. THIS WOULD FAVOR SUPERCELLS...AT LEAST INITIALLY...HOWEVER THE SHEAR IS ORIENTED CLOSER TO THE FRONT AXIS THAN LINE NORMAL SO CONVECTION MAY EVENTUALLY EVOLVE INTO LINEAR RATHER THAN DISCRETE AND IS SUGGESTED BY SOME OF THE HI RES MODELS. CONVECTION SHOULD WANE OVERNIGHT WITH LOSS OF HEATING AND EVEN DIMINISHED LARGE SCALE FORCING AS IT BEGINS TO SPLIT. THIS SHOULD LEAD INTO FAIR WEATHER AND SEASONAL TEMPERATURES FRI BEFORE A RETURN TO MORE PRECIP CHANCES. ALTHOUGH GREENNESS TRENDS AND RECENT PRECIP MAY REDUCE THE THREAT SOMEWHAT...SOUNDINGS DO DEPICT DEEP MIXING AND A VERY DRY AIRMASS FRIDAY THAT COULD ELEVATE FIRE CONCERNS. RELATIVELY DEEP THERMODYNAMIC AND KINEMATIC FORCING WILL INCREASE LATER SATURDAY AND CONTINUE INTO THE EVENING UNTIL PASSAGE OF THE SURFACE FRONT. MODEL DIFFERENCES THEN BECOME MORE PROBLEMATIC WITH GFS MORE AGGRESSIVE AND ECMWF HOLDING FRONT BACK INTO SERN IA THROUGH MONDAY. THIS LEADS TO A PROLONGER PERIOD WITH POPS FAVORING THE ECMWF...ESPECIALLY SOUTH AND EAST WHERE CONVECTIVE POTENTIAL WOULD BE GREATER AS WELL. EVEN THE SLOWER ECMWF ENDS OUR POPS BY TUE HOWEVER SO THE END OF THE PERIOD SHOULD BE DRY. PERSISTENT AND PROGRESSIVE LONG WAVE TROUGHS THROUGH THE CONUS WILL NOT LEAD TO ANY TEMP EXTREMES INTO NEXT WEEK WITH TEMPS ESSENTIALLY CLOSE TO NORMAL. && .AVIATION...08/06Z ISSUED AT 1125 PM CDT WED MAY 7 2014 MAIN CONCERN WILL BE LINGERING CONVECTION OVERNIGHT AFFECTING KFOD...KMCW...AND KALO TOWARD 12Z. OTHERWISE EXPECTING A BREAK PRIOR TO NEXT ROUND BEGINNING BETWEEN 16-18Z CENTRAL/WEST AND PROGRESSING EAST THROUGH DAY BY 23-00Z WITH KOTM POSSIBLY SEEING ADDTIONAL THUNDER AFT 00 THROUGH 04Z. FOR NOW...HAVE NOT TIMED OUT DAYTIME THUNDER OTHER THAN VCTS DUE TO CONFIDENCE CONCERNS. SOUTH WINDS REMAIN BRISK AHEAD OF THE TROUGH PASSAGE WITH WINDS THEN BECOMING SOUTHWEST TO WEST AS THE FRONT TRACKS EAST. AGAIN...SVR STORMS POSSIBLE DURING THE PERIOD MAINLY FROM 16Z THROUGH 04Z FROM WEST TO SOUTHEAST. NEXT PACKAGE WILL BETTER DEFINE COVERAGE/TIMING OF CONVECTION. /REV && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...REV SHORT TERM...BEERENDS LONG TERM...SMALL AVIATION...REV
Hazardous weather outlook, May 7, 8:39 PM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 839 PM CDT WED MAY 7 2014 IAZ023-024-033>035-044>047-057>059-070>072-081-082-092-093-090145- POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE- BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION- TAYLOR-RINGGOLD- 839 PM CDT WED MAY 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATER THIS EVENING AND OVERNIGHT. THOUGH SEVERE CHANCES REMAIN LIMITED OVERNIGHT ...AN ISOLATED SEVERE STORM WITH LARGE HAIL AND STRONG WINDS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. SOME STORMS...ESPECIALLY IN THE AFTERNOON AND EVENING...COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE...MAINLY ACROSS THE NORTHWEST. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS. THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST AT INTERVALS FROM SATURDAY THROUGH TUESDAY. THE POTENTIAL FOR SEVERE STORMS APPEARS LOW AT THIS TIME BUT WILL BE BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND THURSDAY EVENING BUT IS NOT EXPECTED OVERNIGHT TONIGHT. IAZ004>007-015>017-025>028-036>039-048>050-060>062-073>075- 083>086-094>097-090145- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION-MAHASKA- CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 839 PM CDT WED MAY 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. AT THIS TIME THE SEVERE THREAT IS MARGINAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. SOME STORMS...ESPECIALLY IN THE AFTERNOON AND EVENING...COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE...MAINLY ACROSS THE NORTHWEST. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS. THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST AT INTERVALS FROM SATURDAY THROUGH TUESDAY. THE POTENTIAL FOR SEVERE STORMS APPEARS LOW AT THIS TIME BUT WILL BE BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND THURSDAY EVENING BUT IS NOT EXPECTED OVERNIGHT TONIGHT. REV
In the hours before
Local storm report, May 8, 12:40 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1240 AM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM TSTM WND DMG 1 E FONDA 42.58N 94.82W
05/07/2014 POCAHONTAS IA LAW ENFORCEMENT
SHERIFF REPORTED STRAIGHT LINE WINDS THAT BLEW A ROOF OFF
OF A SHED.
&&
FBOKSALocal storm report, May 8, 12:41 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1241 AM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND GST ALGONA AIRPORT 43.08N 94.27W
05/08/2014 M77 MPH KOSSUTH IA AWOS
&&
MS MAY 14Local storm report, May 8, 12:46 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1246 AM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND GST ALGONA AIRPORT 43.08N 94.27W
05/08/2014 M66 MPH KOSSUTH IA AWOS
&&
MS MAY 14Special weather statement, May 8, 1:02 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
102 AM CDT THU MAY 8 2014
IAZ044>046-057-058-080630-
GUTHRIE IA-AUDUBON IA-CARROLL IA-CRAWFORD IA-GREENE IA-
102 AM CDT THU MAY 8 2014
...STRONG THUNDERSTORMS WITH GUSTY WINDS AND HAIL MOVING INTO
THE AREA...
AT 101 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF HARLAN...OR 13 MILES WEST OF AUDUBON...MOVING NORTHEAST
AT 55 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AUDUBON...MANNING...COON RAPIDS...MANILLA...ELK HORN...ARCADIA...
BAYARD...TEMPLETON...KIMBALLTON...WESTSIDE...DEDHAM...HALBUR...
WILLEY...GRAY...ASPINWALL...AUDUBON COUNTY AIRPORT AND MANNING
MUNICIPAL AIRPORT.
LAT...LON 4216 9512 4183 9453 4158 9504 4160 9504
4160 9509 4186 9509 4187 9524
TIME...MOT...LOC 0601Z 224DEG 48KT 4166 9517
MS MAR 14Special weather statement, May 8, 1:13 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
113 AM CDT THU MAY 8 2014
IAZ023-033-034-044-045-080645-
CARROLL IA-CRAWFORD IA-SAC IA-POCAHONTAS IA-CALHOUN IA-
113 AM CDT THU MAY 8 2014
...THUNDERSTORMS WILL PRODUCE GUSTY WINDS AND HAIL...
AT 112 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE VIEW...OR 14 MILES SOUTHWEST OF SAC CITY...MOVING NORTHEAST AT
55 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SAC CITY...ROCKWELL CITY...LAKE VIEW...NORTH TWIN LAKE...SOUTH TWIN
LAKE...BLACK HAWK LAKE...WALL LAKE...POMEROY...FONDA...EARLY...
BREDA...TWIN LAKES...AUBURN...LYTTON...NEMAHA...JOLLEY...YETTER...SAC
CITY MUNICIPAL AIRPORT...BLACKHAWK LAKE STATE PARK AND TWIN LAKES
STATE PARK.
LAT...LON 4256 9513 4256 9492 4265 9491 4244 9446
4211 9509 4223 9526
TIME...MOT...LOC 0612Z 224DEG 48KT 4223 9511
MSSpecial weather statement, May 8, 2:01 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 201 AM CDT THU MAY 8 2014 IAZ005-006-015-016-023-024-034-035-080730- WEBSTER IA-WINNEBAGO IA-PALO ALTO IA-HUMBOLDT IA-POCAHONTAS IA- CALHOUN IA-KOSSUTH IA-HANCOCK IA- 201 AM CDT THU MAY 8 2014 ...STRONG WINDS...HAIL...AND HEAVY RAINS EXPECTED WITH THUNDERSTORMS... AT 200 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF POCAHONTAS TO NEAR LAKE CITY...AND MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... FORT DODGE...ALGONA...POCAHONTAS...ROCKWELL CITY...DAKOTA CITY... HUMBOLDT...MANSON...FORT DODGE REGIONAL AIRPORT...NORTH TWIN LAKE... SOUTH TWIN LAKE...WEST BEND...POMEROY...ROLFE...BADGER... WHITTEMORE...GILMORE CITY...TITONKA...WESLEY...LIVERMORE AND TWIN LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4251 9404 4222 9471 4298 9466 4328 9394 TIME...MOT...LOC 0700Z 227DEG 40KT 4282 9449 4231 9471 MS
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:35 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 40 min |
| May 7, 9:57 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 48 min |
| May 7, 10:32 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Pocahontas, Webster | 43 min |
| May 8, 12:24 AM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 51 min |
| May 8, 1:02 AM CDT | Special Weather Statement | DMX | Audubon | 28 min |
| May 8, 1:13 AM CDT | Special Weather Statement | DMX | Calhoun, Sac | 32 min |
| May 8, 2:01 AM CDT | Special Weather Statement | DMX | Calhoun, Humboldt | 29 min |
| May 8, 3:12 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Winnebago, Worth, Wright | 48 min |
| May 8, 1:12 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 48 min |
| May 8, 1:43 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 47 min |
| May 8, 4:49 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 41 min |
| May 8, 4:57 PM CDT | Tornado Warning | DMX | Carroll, Greene | 33 min |
| May 8, 5:19 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Greene, Guthrie | 41 min |
| May 8, 5:25 PM CDT | Tornado Warning | DMX | Guthrie | 35 min |
| May 8, 5:27 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 48 min |
| May 8, 5:41 PM CDT | Severe Thunderstorm Warning | DMX | Worth | 19 min |
| May 8, 6:13 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 47 min |
| May 8, 6:50 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 40 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.